Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Wilmington, OH

July 8, 2001Mason County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jul 8, 2001, 1:39 PM EDT for Mason County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2001, 1:39 PM EDT (17:39 UTC)
Expired
Jul 8, 2001, 4:00 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

County Mason County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 081741
FFWILN
KYC161-082000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MASON COUNTY IN KENTUCKY...

* UNTIL 400 PM EDT...

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT UP TO 4 INCHES OF RAIN HAD FALLEN OVER PORTION OF MASON 
  COUNTY SINCE 1230 PM EDT. WITH ADDITIONAL THUNDERSTORMS ON THE 
  WAY...UP TO AN ADDITIONAL TWO INCHES OR MORE OF RAIN CAN BE 
  EXPTECTED. 


* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  WASHINGTON...
  MAYSVILLE...
  LEWISBURG...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$
JDR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:57 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 8, 10:57 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 AM EDT SAT JUL 7 2001

JUST UPDATED ZONES TO ACCOUNT FOR SEVERE WATCH FOR TRI-STATE...
RICHMOND AND DAYTON.  KIND SHOWING LINE OF STORMS SOUTHWEST OF KLAF
MOVING SOUTHEAST ALONG STATIONARY BOUNDARY.  THE STATION BOUNDARY
EXTENDS INTO SOUTHWEST OHIO AND THEN FOLLOWS THE OHIO RIVER.
MORNING SOUNDING ALREADY SHOWING >2000 J/KG AND EXPECT THAT WILL
CLIMB OVER TO 3000 TO 4000 J/KG.  06Z MODEL RUNS DID NOT SHOW MUCH
IN THE WAY OF LIFT THIS AFTERNOON ALONG BOUNDARY BUT WITH CONVECTION
ALREADY INITIATED AND PLENTY OF INSTABILITY THERE IS NO REASON TO
SUSPECT IT WILL WANE.  IN FACT...BOUNDARY SEEMS TO STRENGTHEUN TO
SOME DEGREE AS NORTHERLY RELATIVELY COOLER AIR ENCROACHES FROM THE
NORTH.

.ILN...NONE.
 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:22 PM EDTSevere Thunderstorm WarningILNMason53 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningILNBracken44 min
Jul 8, 1:14 PM EDTSevere Thunderstorm WarningILNMason46 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNBoone40 min
Jul 8, 1:23 PM EDTSevere Thunderstorm WarningILNPendleton52 min
Jul 8, 1:36 PM EDTSevere Thunderstorm WarningILNGallatin39 min
Jul 8, 1:39 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton51 min
Jul 8, 1:50 PM EDTSevere Thunderstorm WarningILNGrant40 min
Jul 8, 2:10 PM EDTSevere Thunderstorm WarningILNOwen65 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNBracken, Mason63 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNPendleton63 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNRobertson63 min
Jul 8, 2:32 PM EDTSevere Thunderstorm WarningILNLewis58 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.